MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012531-100
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Malposition of Device (2616); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, 70% stenosed, moderately calcified common iliac artery.The 9.0x100mm absolute pro self-expanding stent system (sess) was advanced; however, during deployment the thumbwheel became stuck and the stent only partially deployed.The handle was dismantled in an attempt to manually deploy the ses; however, this was unsuccessful.Multiple attempts were made to remove the sess, but resistance was met with the sharp bifurcation and the sheath.During the removal attempts the shaft kinked and separated half outside the body.Forceps were used to remove the shaft.The sheath was pulled back into the aorta and the stent ultimately deployed, partially in an unintended location of the aorta and partially in the intended area covering the lesion to the physician's satisfaction.There were no adverse patient sequelae and no clinically significant delay in procedure.Further review of the part and lot number found that the absolute pro sess was used after expiration.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported physical resistance / sticking, difficult or delayed activation, and difficult to remove were unable to be replicated in a testing environment due to returned device condition (stent previously deployed).The reported material separation and deformation due to compressive stress were able to be confirmed.The reported malposition of device and difficult to remove from the anatomy were unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the absolute pro self-expanding stent (ses) was implanted and it was then noted that the device is expired.It should be noted that the absolute pro.035 peripheral self-expanding stent system instructions for use (ifu) states: "use prior to the ¿use by¿ date specified on the package".As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the moderately calcified, 70% stenosed anatomy with sharp bifurcation resulted in preventing the shaft lumens from moving freely; thus resulting in the reported physical resistance thumbwheel and partial difficult or delayed activation.Further interaction with the sharp bifurcation in attempts to remove the device resulted in the reported difficult to remove.Manipulation of the compromised device resulted in the reported/noted shaft kink, the reported/noted material separation, and the noted device damages (separated tip with the inner member, multiple inner member kinks/splits kinked jacket).Interaction of the compromised device with the introducer sheath resulted in the reported difficult to remove.Further attempt to remove the device resulted in the introducer sheath being pulled back into the aorta, resulting in the ses ultimately deploying partially in an unintended location and partially in the intended area per the physician's satisfaction.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6 medical device problem code: 2017 - use after expiration.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24405925
Report Number2024168-2026-00723
Device Sequence Number12817897
Product Code NIO
UDI-Device Identifier08717648175817
UDI-Public(01)08717648175817(17)251031(10)2110361
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012531-100
Device Catalogue Number1012531-100
Device Lot Number2110361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite